Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 27, NWS Wakefield, VA

April 27, 20114 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Apr 27, 2011, 6:15 PM EDT for 4 counties in Virginia. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 6:15 PM EDT (22:15 UTC)
Expired
Apr 27, 2011, 7:00 PM EDT
In force
45 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Amelia County, VA, Cumberland County, VA, Powhatan County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 117 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:44 PM EDTHAIL 1Ballsville, VA
Apr 27, 7:00 PM EDTFUNNEL CLOUDCumberland, VA2 FUNNEL CLOUDS AND GOLFBALL TO BASEBALL SIZE HAIL NEAR COTTONTOWN RD.
Apr 27, 7:10 PM EDTHAIL 1.754 S Cumberland, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:23 PM EDTTornado WatchSPC5 hr
Apr 27, 6:15 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WFUS51 KAKQ 272215
TORAKQ
VAC007-049-145-147-272300-
/O.NEW.KAKQ.TO.W.0027.110427T2215Z-110427T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN AMELIA COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
  SOUTHWESTERN POWHATAN COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR RICE...OR 6 MILES NORTHEAST OF FARMVILLE...
  AND MOVING NORTHEAST AT 30 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  CUMBERLAND AROUND 635 PM EDT.
  SUNNYSIDE AND MORVEN AROUND 640 PM EDT.
  TOBACCOVILLE AROUND 645 PM EDT.
  BALLSVILLE AROUND 650 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE ANGOLA...
MCRAE...RODOPHIL...PAINEVILLE...GRAYS SIDING...OAK FOREST...CLINTON
AND BELONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3764 7814 3750 7795 3727 7827 3736 7838
TIME...MOT...LOC 2215Z 225DEG 25KT 3735 7829

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:15 PM EDT, 2 hours earlier.

Area forecast discussion, Apr 27, 4:15 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT WED APR 27 2011

.SYNOPSIS...
MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE REGION
TONIGHT...BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST AND A POTENT
STORM SYSTEM OVER THE OHIO VALLEY. THIS LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE GREAT LAKES THURSDAY...DRAGGING A COLD FRONT
THROUGH THE MID ATLANTIC REGION. HIGH PRESSURE RETURNS FRIDAY INTO
NEXT WEEKEND...BRINGING MORE SEASONABLE TEMPERATURES AND HUMIDITY
LEVELS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS AFTERNOON FROM THE
CHESAPEAKE BAY WESTWARD ALONG AN AXIS OF 1000-1500 J/KG OF MLCAPE.
NAM/GFS BUFR SOUNDINGS INDICATE THE SHEAR PROFILE BECOMES SOMEWHAT
LESS UNIDIRECTIONAL AS THE AFTERNOON PROGRESSES...WITH 0-6KM BULK
SHEAR VALUES REACHING 40-45KT. ADDITIONALLY...A DRY LAYER CENTERED
AROUND 700MB SHOULD COMBINE WITH THE SHEAR PROFILE TO SUPPORT MORE
VIGOROUS UPDRAFTS AND A MARGINAL SEVERE THREAT. OVERALL THUNDERSTORM
COVERAGE SHOULD REMAIN SCATTERED IN NATURE.

THUNDERSTORMS SHOULD DECAY DURING THE EVENING HOURS. HOWEVER...MOIST
SOUTHERLY SUBTROPICAL FLOW WILL CONTINUE. GIVEN THIS...SLIGHT CHANCE
POPS WILL BE MAINTAINED OVERNIGHT. LOW TEMPERATURES WILL BE VERY
MILD FOR APRIL WITH MINIMA AROUND 70. THIS WILL BE ABOVE RECORD HIGH
MINS AT RIC AND ORF. HOWEVER...CALENDAR DAY LOW TEMPERATURES WILL
LIKELY BE BELOW THESE VALUE BEHIND THE COLD FRONT DISCUSSED BELOW.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE VIGOROUS STORM SYSTEM THAT HAS PRODUCED WIDESPREAD SEVERE
WEATHER ACROSS THE MISSISSIPPI VALLEY WILL LIFT NE THROUGH THE GREAT
LAKES THURSDAY DRAGGING A COLD FRONT THROUGH THE MID ATLANTIC.
MODEST SHEAR AND INSTABILITY CONTINUE. THE SHEAR PROFILE IS MAINLY
UNIDIRECTIONAL...SO THE GREATEST SEVERE THREAT WILL BE STRONG WIND
GUSTS. SPC HAS THE ENTIRE FORECAST AREA IN A SLIGHT RISK...WITH THE
HIGHEST PROBABILITY (30%) OVER THE TIDEWATER AND NE NC. HIGH
TEMPERATURES SHOULD BE IN THE UPPER 70S TO LOW 80S.

THE FRONT WILL CLEAR THE COAST DURING THE EVENING HOURS WITH DRIER
COOLER AIR ADVECTING IN FROM THE WEST. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 40S WEST...TO MID TO UPPER 50S ALONG THE COAST.

A COLD POOL ALOFT DRIFTS OVER THE REGION FRIDAY AS HIGH PRESSURE
BUILD IN AT THE SURFACE. STEEP LOW-LEVEL LAPSE RATES AND LINGERING
SURFACE MOISTURE SHOULD RESULT IN SCATTERED TO BROKEN CUMULUS DURING
PEAK HEATING HOURS. HOWEVER...GFS AND NAM BUFR SOUNDINGS INDICATE A
STRONG SUBSIDENCE INVERSION LIMITING INSTABILITY AND THE PROBABILITY
OF ANY RAIN SHOWERS. HIGH TEMPERATURES SHOULD REACH THE LOW TO MID
70S FRIDAY...EVEN TO THE COAST WITH WESTERLY FLOW AFTER MORNING LOWS
IN THE UPPER 40S TO MID 50S.

HIGH PRESSURE SETTLES OVER THE REGION FRIDAY NIGHT AND SATURDAY. LOW
TEMPERATURES SATURDAY MORNING SHOULD FALL INTO THE MID 40S TO LOW
50S...BEFORE HIGHS IN THE LOW TO MID 70S...LOCALLY COOLER ALONG THE
IMMEDIATE COASTLINES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SFC HI PRES SLOLY DRIFTS OFF THE CST SAT (AFTN)...THEN RMNS THERE
THROUGH MON. XPCTG DRY/SEASONABLE WX SAT...TEMPS A TAD HIER ON
SUN/MON AS LLVL FLO TURNS SSWLY. NEXT CDFNT SLO TO ARRIVE FM THE W
LT MON/MON NGT...THEN REACHES THE CST TUE AFTN/EVE. COOLING DN TUE
W/ CLDS/PSBL PCPN AND WNDSHFT TO NNW POST FNTL. WL HV POPS AOB 10%
THROUGH SUN NGT/MON MRNG...THEN INCRS TO HI CHC ASSOCD W/ CDFNT
ARRIVAL/PASSAGE LT MON NGT INTO TUE. DRYING OUT FOR WED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PDS OF MVFR CIGS...W/ SCTD CNVTN THROUGH THE EVE HRS. PTNTL FOR IFR
IN LWR VSBYS DUE TO TSRA. LLVL FLO RMNG FM THE S OVRNGT...W/ PSBL
(WDSPRD) MVFR CIGS (1-2KFT). TMG OF CDFNT PASSAGE...W/ ASSOCD
SHRAS/PSBL T AND MVFR CONDS MID/LT MRNG INTO LT AFTN HRS (FM W-E).
CLRG OUT AND VFR CONDS THU NGT THROUGH FRI (THOUGH COULD BE CIGS FRI
ABV 3KFT). VFR THIS WKND.

&&

.MARINE...
INCRSG S WNDS INTO THE OVRNGT HRS...TO AVGG 20-25 KT ON (MUCH OF)
BAY/SND...TO 25 TO 30 KT ON THE OCN. HIER SPDS TO LAST THROUGH THU
MRNG...B4 DIMINISHING AS CDFNT ARRIVES FM W. THAT CDFNT CRSS THE
WTRS LT THU AFTN/EVE...THEN WELL E OVRNGT FRI NGT...SWITCHING WNDS
TO SW...THEN W AND NW (BY SAT). SFC HI PRES SETS UP OFF THE SE CST
BY 2ND PART OF WKND...RESULTING IN RETURN FLO FM THE SSW (INTO MON).

SCAS RMNG UP FOR ALL WTRS THROUGH THU...EVEN THU NGT ON THE NRN OCN
WTRS. SEAS ON OCN TO BUILD TO 6-8 FT (WNET A TAD BIT LWR THAN
GUID)...WHL WVS ON BAY 3-5 FT. SEAS/WVS (SLO) TO SUBSIDE THU NGT
INTO THE WKND.

&&

.CLIMATE...
RECORD HIGH MINIMA FOR 27 AND 28 APRIL...

27 APRIL...
RIC 66/1915...CALENDAR DAY LOW AS OF THIS MORNING 67
ORF 68/1994...CALENDAR DAY LOW AS OF THIS MORNING 69

28 APRIL...
RIC 65/1935
ORF 67/1915

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ630>634-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BKH/AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ALB
AVIATION...ALB
MARINE...ALB
CLIMATE...AKQ
Hazardous weather outlook, Apr 27, 3:56 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EDT WED APR 27 2011

VAZ048-049-282000-
FLUVANNA-LOUISA-
356 PM EDT WED APR 27 2011

...TORNADO WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE PEAK
HEATING HOURS THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE...CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH OR
GREATER ALONG WITH LARGE HAIL 1 INCH OR GREATER IN DIAMETER. AN
ISOLATED TORNADO THREAT IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER IS
ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY EVENING...
PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING WIND GUSTS AND
LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ060>098-282000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
356 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE PEAK
HEATING HOURS THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...FREQUENT LIGHTNING... AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER IS
ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY EVENING...
PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING WIND GUSTS AND
LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-282000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
356 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE PEAK HEATING HOURS
THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...
AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER IS
ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY EVENING...
PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING WIND GUSTS AND
LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-282000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
356 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-656-658-282000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
356 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 3:37 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT WED APR 27 2011

VAZ048-049-272015-
FLUVANNA VA-LOUISA VA-
337 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT FLUVANNA AND NORTHWESTERN LOUISA
COUNTIES...

AT 335 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES WEST OF FORK
UNION...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS
STORM. SMALL HAIL IS ALSO POSSIBLE. THIS STORM WILL BE NEAR CENTRAL
PLAINS AROUND 345 PM...LAKE MONTICELLO...NAHOR...UNION MILLS...AND
CUNNINGHAM AROUND 350 PM...TROY...AND BYBEE AROUND 355 PM...ZION
CROSSROADS AROUND 400 PM...BOSWELLS TAVERN AND WALDROP AROUND 405 PM.

LAT...LON 3813 7822 3815 7808 3813 7806 3814 7801
      3812 7797 3811 7788 3810 7787 3811 7785
      3810 7784 3774 7842 3777 7848 3781 7849

ALBRIGHT
Special weather statement, Apr 27, 3:49 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT WED APR 27 2011

VAZ048-049-272030-
FLUVANNA VA-LOUISA VA-
349 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FLUVANNA AND
NORTHWESTERN LOUISA COUNTIES...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES WEST OF FORK
UNION...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS
STORM. NICKEL SIZE HAIL IS POSSIBLE. THIS STORM WILL BE NEAR
ANTIOCH AROUND 355 PM...CUNNINGHAM AROUND 400 PM...LAKE
MONTICELLO...AND NAHOR AROUND 405 PM...UNION MILLS...AND WILDWOOD
AROUND 410 PM...ZION CROSSROADS...AND BYBEE AROUND 415 PM...BOSWELLS
TAVERN AND WALDROP AROUND 425 PM.

LAT...LON 3813 7822 3815 7808 3813 7806 3814 7801
      3812 7797 3812 7793 3810 7790 3776 7846
      3777 7848 3781 7849

ALBRIGHT
Special weather statement, Apr 27, 4:18 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT WED APR 27 2011

VAZ072-073-077-078-082>086-090-091-093>097-272100-
CHARLES CITY VA-CHESAPEAKE VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES
CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHUMBERLAND VA-SUFFOLK VA-YORK VA-
418 PM EDT WED APR 27 2011

...STRONG THUNDERSTORM MOVING INTERIOR EASTERN VIRGINIA...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM HOLDCROFT TO BOWERS HILL...OR FROM 5 MILES
NORTHWEST OF TOANO TO 6 MILES EAST OF DOWNTOWN SUFFOLK...MOVING
NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  PATRICK HENRY FIELD AROUND 420 PM EDT...
  MATTAPONI AROUND 425 PM EDT...
  MESSICK AROUND 430 PM EDT...
  WARNER AROUND 435 PM EDT...
  REMLIK AROUND 440 PM EDT...
  SOMERS AROUND 445 PM EDT...

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. SMALL HAIL IS ALSO POSSIBLE.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3789 7622 3752 7632 3753 7636 3737 7624
      3730 7628 3742 7643 3728 7637 3742 7671
      3723 7638 3694 7619 3661 7650 3705 7666
      3697 7644 3701 7645 3707 7666 3708 7665
      3742 7702 3797 7643

ALBRIGHT
Special weather statement, Apr 27, 4:43 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT WED APR 27 2011

MDZ022>024-VAZ099-100-272145-
ACCOMACK VA-INLAND WORCESTER MD-NORTHAMPTON VA-SOMERSET MD-WICOMICO
MD-
443 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS THE CHESAPEAKE BAY TOWARD THE
LOWER MARYLAND AND VIRGINIA EASTERN SHORE...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST OF
TANGIER TO 11 MILES SOUTHWEST OF CAPE CHARLES...OR FROM 9 MILES EAST
OF FAIR PORT TO 11 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT
50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  PLANTATION AROUND 450 PM EDT...
  OYSTER AROUND 455 PM EDT...
  SMITH BEACH AROUND 500 PM EDT...
  MACHIPONGO AROUND 505 PM EDT...
  RUMBLEY AROUND 510 PM EDT...
  MONIE AROUND 515 PM EDT...

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. SMALL HAIL IS ALSO POSSIBLE.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3776 7552 3752 7576 3747 7573 3747 7581
      3718 7599 3727 7603 3757 7595 3776 7579
      3781 7590 3782 7573 3789 7568 3791 7577
      3795 7564 3797 7579 3780 7599 3785 7601
      3792 7589 3798 7606 3847 7568 3846 7557

ALBRIGHT
Local storm report, Apr 27, 4:47 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 NE NAHOR              37.92N 78.33W
04/27/2011  E1.25 INCH       FLUVANNA           VA   PUBLIC

            REPORTED BY EFFORT BAPTIST CHURCH. QUARTER TO HALF DOLLAR
            SIZE.

&&

ESS
Special weather statement, Apr 27, 5:23 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT WED APR 27 2011

VAZ060-061-272200-
CUMBERLAND VA-PRINCE EDWARD VA-
523 PM EDT WED APR 27 2011

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST PRINCE EDWARD COUNTY...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF DARLINGTON HEIGHTS...OR ABOUT
OVER CHARLOTTE COURT HOUSE...MOVING NORTHEAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR DARLINGTON HEIGHTS AT 530 PM EDT...FIVE
FORKS AT 535 PM EDT...ALLENS MILL...AND...ELAM AT 540 PM EDT...
PROSPECT AT 545 PM EDT...TUGGLE AT 550 PM EDT...REEDS AT 555 PM EDT.

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS STORM. SMALL HAIL IS
ALSO POSSIBLE.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3726 7869 3734 7861 3739 7860 3736 7855
      3735 7856 3734 7848 3755 7832 3751 7820
      3712 7850 3715 7855 3714 7859 3717 7863
      3718 7863 3720 7869

ALBRIGHT

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:14 PM EDTSpecial Weather StatementAKQFluvanna46 min
Apr 27, 2:10 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg50 min
Apr 27, 2:31 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway44 min
Apr 27, 2:58 PM EDTSpecial Weather StatementAKQBrunswick47 min
Apr 27, 3:11 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, City of Franklin49 min
Apr 27, 3:29 PM EDTSpecial Weather StatementAKQGloucester, James City, Surry, York, City of Williamsburg46 min
Apr 27, 3:37 PM EDTSpecial Weather StatementAKQFluvanna38 min
Apr 27, 3:49 PM EDTSpecial Weather StatementAKQFluvanna41 min
Apr 27, 3:54 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa36 min
Apr 27, 4:08 PM EDTSpecial Marine WarningAKQ67 min
Apr 27, 4:18 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Middlesex, Northumberland, York and 5 more42 min
Apr 27, 4:43 PM EDTSpecial Weather StatementAKQAccomack, Northampton62 min
Apr 27, 5:20 PM EDTSpecial Marine WarningAKQ25 min
Apr 27, 5:23 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward37 min
Apr 27, 5:46 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Powhatan, Prince Edward44 min
Apr 27, 6:33 PM EDTTornado WarningAKQAmelia, Cumberland, Prince Edward42 min
Apr 27, 6:45 PM EDTTornado WarningAKQAmelia, Goochland, Hanover, Henrico, Louisa, Powhatan45 min
Apr 27, 7:02 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa58 min
Apr 27, 7:08 PM EDTTornado WarningAKQAmelia, Cumberland, Goochland, Louisa, Powhatan, Prince Edward52 min
Apr 27, 7:29 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, Louisa46 min
Apr 27, 7:35 PM EDTTornado WarningAKQCaroline, Goochland, Hanover, Henrico, Louisa40 min
Apr 27, 7:41 PM EDTTornado WarningAKQFluvanna, Goochland, Louisa49 min
Apr 27, 7:56 PM EDTTornado WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan49 min

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.